I am also weaning off estrogen (my last dose is tonight) and I have noticed the weight slowly tapering off. However, since my operation, I have gained an inner tube around my hips...can't wait to get rid of that!!
Hi Handyman. I have two more weeks of 1 Premarin a day and I'm done with it too.
As for weight loss after stopping HRT, I have a good friend that lost between 70 and 80 pounds off HRT in about a 9-12 month period! She looks and feels fantastic. She was only taking Premarin as she had had a hysterectomy some 20+ odd years ago.
I too hope to lose the weight but I've accumulated some because of a bad hip that was just replaced last September. I'm rearing to go once I'm off Premarin. I'm dieting, am able to walk now and be more active and have high hopes.
My friend certainly had a great success story. The only other things she did besides getting off Premarin was start eating more healthy (gave up her M&M's for the most part) and exercising more. Nothing big like fitness groups or clubs but more getting up and moving and a lot of walking.
Good luck to you, to all of us on this same journey!
Never thought about the weight loss, but now I'm excited! My Dr. suggested weaning off estrogen because of family history of strokes and I have been taking it slowly (every two days, then every three). I'm almost on my last pill. I gained 7 pounds which did NOT want to go away after my hyst 3 years ago. I'll let you know what happens!
I haven't lost alot of weight so much since going off HRT, just about 8 pounds, but I've lost inches like crazy. I went through this two month period of intense, agonizing hip and joint pain. When it was finished, I had lost about two pants sizes. My hips literally shrunk in and got smaller and now they resemble more like they were when I was a teenager. Not that small exactly, just closer to it. Not widened as they became after childbirth and never went back until now. It is sooo cool! My kids have noticed too. I have gone down to a size 10 in dresses AND pants from a 14.
Well, I have to say that being on the HRT for a year & gaining almost 40lbs, had killed all self esteem, especially being single. I stopped dating & just consumed myself into my kids & their projects, school, work & tons of soccer. So, I finally had enough of the weight & went to a new doctor & told him all that I did.....exercise, eating, drinking, habits & all and he took me off the vivelle & I have been off of it since 3/22/04 & he put me on a diet prescription pill, adipex. To this date, I have lost 18lbs & I am feeling more positive about the future results. Although, the hot flashes are a little extreme, but so was the weight gain. I even stay pretty active with all the soccer I play, I actually wore myself out this weekend, I had 2 outdoor games & then an indoor & my body is sooo sore. I also work out several times during the week, so being inactive had nothing to do with my weight gain or not eating right, but everything & anything affects all of us very differently & we all have to find out what works for us. The ladies here are wonderful & I always turn here for support & advice. Thanks again for listening ladies!!
Well so far I have dropped between 8-10 pounds in the past month and a half.. It is difficult to tell if the weight loss if due to my increased activity level or the reduction in HRT. I am still on 0.025 of the Climara patch ( cutting the .05mg patch in half.....I know I am not suppose to do that!
I normally gain 10 pounds in the winter and shake them loose when summer begins. I am still 10 pounds over my normal weight though.
I have a lot of stress in my life right now. I have a short fuse, am irritable, moody and have major brain fog. I am not sure if this "post hystectomy constant PMS" is from lack of Estrogen or not. I do recall about a month after my surgery (I was taking Vivelle 0.1 mg patch) I felt like I found my smile again. I think my family would agree.
I do not want to play around, back and forth with hormones, but, if I can lose this weight (10 lb) and I have not found my smile and clear mind again, then I believe I will start back up on the HRT and just see what happens.